Ask a doctor

Can I treat depressed skin after rhinoplasty kenalog 40 injection?

There is a skin depression on the side of my nose after numerous kenalog injections after my procedure. I know the injection was placed in wrong area which depressed collagen in my nose. What options do I have to raise the skin? And permanently? Can you please state all options? Thank you:)

Doctor Answers (3)

Depressed Skin After Kenalog

+1
Hi there,

Always a bit hard to comment on these types of things without seeing the actual issue in person.  Even photos sometimes don't do justice to the problem.  Having said that, in general terms, there are a number of ways to fill depressions in the nose.  Probably your easiest bet is a hyaluronic acid injectable filler.  I usually like Voluma for my non-surgical "liquid rhinoplasties", but given that you've had a recent rhinoplasty, I'd favour Volbella.  While these aren't permanent, we know from experience that in the nose fillers tend to last longer than usual; after a few top-ups, you might not need more filler at all in the future.  A more permanent option would be using your own tissue, such as a crushed cartilage graft, to help fill the depression using rhinoplasty techniques. 

I would advise that you speak to your surgeon (and possibly one or two others) and get an idea of your options.

Best of luck!


Dr. Alexander


Toronto Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Depressed skin, kenalog

+1
Hi, your question is a good one. Depending on the degree of depression a small (SMALL) amount of filler would help. May take a few injections but a small amt of collagen/fibrous tissue forms which may elevate it nicely for the long term. Fat possibly too. Laser resurfacing is perhaps and option but if severe actual removal of the area. Photos etc would be very helpful

Michael A. Carron, MD
Detroit Facial Plastic Surgeon
5.0 out of 5 stars 12 reviews

Skin depression after kanlog in rhinoplasty

+1
  • Shrinking of the soft tissues after a Kenlog injection is a relatively rare, but very frustrating side effect of treatment.
  • Doctors use Kenlog to reduce swelling or soften firm areas, and sometimes is has too much effect and causes and indent.
  • These areas can improve over time-- months more longer
  • I there fore recommend a filler injection such as Juverderm that may last 18 months or so
  • It may help correct the area and by the time it wears away, some soft tissue re growth may have occurred
  • You doctor is likely nearly as frsutrated by this as you are
  • good luck, and I expect over time you will be OK

Michael Suzman, MD
New York Plastic Surgeon
5.0 out of 5 stars 16 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.